MAUDE Adverse Event Report: SYNTHES GMBH GUIDE WIRE 3.2MM FOR PFNA BLADE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH GUIDE WIRE 3.2MM FOR PFNA BLADE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 356.830
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the nail broke postoperatively.Upon return of products to the manufacturer, it was discovered that additional items were deformed and/or broken.This product complaint captures the first broken nail and is related to (b)(4), which captures the second broken nail.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found fragments near the fluted tip were delaminated off; it seems they were cut off by another tool.The device was also found bent.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces most likely with other tools or hard edges that came in contact with the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the guidewire ø3.2 f/pfna blade would have contributed to the complained device issue.Based on the investigation findings it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part: 356.830, lot: 523p226, manufacturing site: balsthal, release to warehouse: 16-dec-2021.A dhr evaluation was performed for the finished device article # 356.830 lot # 523p226, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE WIRE 3.2MM FOR PFNA BLADE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20224679
Report Number8030965-2024-11512
Device Sequence Number3469478
Product Code FZX
UDI-Device Identifier07611819291355
UDI-Public(01)07611819291355(10)523P226
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number356.830
Device Lot Number523P226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE Ø3.2 F/PFNA BLADE; GUIDEWIRE Ø3.2 F/PFNA-II BLADE; LOCKSCR Ø5 L42 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L44 F/NAILS TAN LIGHT GREEN; TFNA FEM NAIL Ø12 LE 130° L235 TIMO15; TFNA HELICAL BLADE PERF L90 TAN; TFNA HELICAL BLADE PERF L95 TAN; UNK - NAILS: TFNA
Patient SexUnknown